Alert archive / Florida / Small Craft Advisories in 2015

Small Craft Advisory 19, NWS Melbourne, FL

February 15, 2015

NWS Melbourne, FL issued this small craft advisory at Feb 15, 2015, 10:08 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 15, 2015, 10:08 AM EST (15:08 UTC)
Expired
Feb 15, 2015, 7:00 PM EST
In force
9 hr
Issued by
NWS Melbourne, FL

The text

As transmitted, in the capitals the NWS used until 2016.

121 
WHUS72 KMLB 151508
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
1008 AM EST SUN FEB 15 2015

...A COLD FRONT WILL MOVE ACROSS COASTAL WATERS THIS MORNING WITH
A PERIOD OF STRONGER WINDS AND HIGHER SEAS. THE SMALL CRAFT
ADVISORY HAS BEEN EXTENDED FOR THE NEARSHORE WATERS TODAY.

AMZ550-552-555-152315-
/O.EXP.KMLB.SC.Y.0018.000000T0000Z-150215T1500Z/
/O.NEW.KMLB.SC.Y.0019.150215T1508Z-150216T0000Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-
1008 AM EST SUN FEB 15 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

* WINDS AND SEAS...WEST-NORTHWEST WINDS WILL INCREASE TO 20 TO 
  25 KNOTS LATE THIS EVENING AS ANOTHER FRONTAL BOUNDARY MOVES 
  OVER THE LOCAL ATLANTIC. THESE WINDS WILL BUILD SEAS UP 5 TO 7 
  FEET BY EARLY SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ570-572-575-152315-
/O.CON.KMLB.SC.Y.0018.000000T0000Z-150216T0000Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-
1008 AM EST SUN FEB 15 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WINDS AND SEAS...LONG PERIOD SWELLS WILL CONTINUE TO PRODUCE 
  SEAS UP TO 6 FEET MOST OF THE NIGHT. WEST- NORTHWEST WINDS 
  WILL INCREASE TO 20 TO 25 KNOTS LATE TONIGHT AS ANOTHER 
  FRONTAL BOUNDARY MOVES OVER THE LOCAL ATLANTIC. THESE WINDS 
  WILL BUILD SEAS BACK UP TO 7 TO 8 FEET BY EARLY SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 15, 9:45 AM EST, 23 minutes earlier.

Area forecast discussion, Feb 15, 9:45 AM EST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
945 AM EST SUN FEB 15 2015

.DISCUSSION... FRONTAL BNDRY DELAYED A BIT...BUT ENTERING NORTH
AREAS ATTM...WILL BE THROUGH THE CAPE BY NOON AND FAR SOUTH AN HOUR
OR TWO AFTER THAT. HIGHER WINDS ALOFT AND ONGOING HEATING WILL
RESULT IN GUSTY WINDS NEAR FROPPA WITH DECREASING SPEEDS FROM MID TO
LATE AFTN. TEMP FCST ABT ON TRACK WITH MORNING SNDGS SUPPORTING NEAR
70 DEGREES. CAA WILL NOT HAVE TIME TO PREVENT REACHING THOSE
READINGS ESPECIALLY FROM THE CAPE AND SOUTH WITH SOME COOLING DURING
THE AFTN LOCATIONS TO THE NORTH. NORTH COASTAL WILL BE COOLER DUE TO
COLD SHELF WATERS AND DEVELOPING ONSHORE COMPONENT...AS WINDS VEER
RAPIDLY BEHIND BNDRY. HAVE MADE MINOR CHANGES FOR SLOWING DRYING AND
RESULTING RH CHANGES...BUT NO CHANGES TO PUBLIC FCST.

&&

.AVIATION...VFR. WINDS VEERING TO 330-360/14G25KT BEHIND COLD FRONT
AROUND 15Z-18Z...A LITTLE STRONGER NEAR THE COAST. WINDS DIMINISH TO
AROUND 10-12KTS AFTER 20Z. SKC BCMG THIN SCT-BKN250.

&&

.MARINE...

TODAY-TONIGHT... TIGHTENING GRADIENT AHEAD OF FRONT WILL REMAIN SO
UNTIL THIS EVENING AS FLOW VEERS AND WEAKENS. HAZARDOUS BOATING COND
ESP OVER THE GULF STREAM CONTINUE OVERNIGHT. MAY NEED TO EXTEND SCA
OFFSHORE LEG FOR OVERNIGHT PD.

&&

.FIRE WEATHER... TODAY..FROM PREVIOUS....NO CHANGES EXPECTED SLIGTH
DELAY IN FNTL TIMING WITH DELAYED DRYING. QUICK VEERING TO NORTH-
NORTHEAST BY NOON CAPE AND AN HOUR OR TWO LATE MARTIN...DON'T EXPECT
A SIGNIFICANT POST FRONTAL DRYING THIS AFTERNOON. LOCATIONS NORTH
AND WEST OF I-4 MAY SEE A FEW HOURS OF RH VALUES AT OR JUST BELOW
CRITICAL LEVELS.

MAIN CONCERN WILL BE WINDS WITH GUSTY NORTHWEST WINDS IMMEDIATELY
BEHIND THE FRONT AFTER SUNRISE THROUGH EARLY AFTERNOON WITH 20FT
WINDS RIGHT AROUND 15MPH. FLOW WEAKENS INTO LATE AFTERNOON AS IT
VEERS NORTH-NORTHEAST AROUND 10 MPH. TRANSPORT WINDS AROUND 20-25
MPH WILL LEAD TO VERY GOOD TO EXCELLENT DISPERSIONS LATE THIS
MORNING AND EARLY AFTERNOON.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 10 AM EST THIS MORNING FOR FLAGLER
     BEACH TO JUPITER INLET OUT TO 20 NM.

     SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR FLAGLER
     BEACH JUPITER INLET 20-60 NM.
&&

SHORT TERM/AVIATION...BLOTTMAN
LONG TERM....WIMMER
Hazardous weather outlook, Feb 15, 3:54 AM EST, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
354 AM EST SUN FEB 15 2015

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-151700-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
354 AM EST SUN FEB 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.RIP CURRENT IMPACT...
A LINGERING SMALL SWELL WILL LEAD TO A LOW TO MODERATE RISK OF
RIP CURRENTS AT AREA BEACHES TODAY. DEVELOPING GUSTY NORTHWEST
WINDS BEHIND A COLD FRONT WILL ALSO PRODUCE A STRONG SOUTHWARD
FLOWING LONGSHORE CURRENT. THESE CURRENTS CAN KNOCK YOU OVER AND
MAKE YOU SUSCEPTIBLE TO RIP CURRENTS. IF YOU DECIDE TO ENTER THE
CHILLY SURF...ONLY DO SO WHERE LIFEGUARDS ARE PRESENT.

.WIND AND SEA IMPACT...
WEST-SOUTHWEST WINDS 20 TO 25 KNOTS WILL VEER NORTHWEST BEHIND A
COLD FRONT AFTER SUNRISE THIS MORNING. A FEW GUSTS TO NEAR GALE
FORCE WILL BE POSSIBLE WELL OFFSHORE. THESE WINDS IN ADDITION TO A
CONTINUING SMALL SWELL WILL DRIVE SEAS UP TO 7 TO 8 FEET IN THE
GULF STREAM THIS AFTERNOON...MAKING FOR HAZARDOUS BOATING
CONDITIONS. A SMALL CRAFT ADVISORY IN EFFECT FOR ALL OF THE LOCAL
ATLANTIC.

.FIRE WEATHER IMPACT...
WHILE THE AIRMASS WILL NOT BE AS DRY TODAY AS SATURDAY...LOCATIONS
NORTH AND WEST OF INTERSTATE 4 MAY SEE 2 TO 4 HOURS OF RH VALUES
AT OR BELOW 35 PERCENT THIS AFTERNOON. GUSTY NORTHWEST WINDS
AROUND 15 MPH WILL AFFECT THE REGION BEHIND A FRONT FROM MID
MORNING TO EARLY AFTERNOON LEADING TO VERY GOOD TO EXCELLENT
DISPERSIONS. HOWEVER...ERC VALUES REMAIN WELL BELOW CRITICAL
THRESHOLDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
BOATING CONDITIONS WILL BRIEFLY IMPROVE ON MONDAY BEFORE A
SOUTHERLY WIND SURGE ON TUESDAY AHEAD OF AN APPROACHING SYSTEM
BRINGS A RETURN OF HAZARDOUS BOATING CONDITIONS. STRONG NORTHWEST
FLOW WILL IMPACT THE REGION BEHIND THE NEXT COLD FRONT INTO LATE
WEEK.

A MUCH COLDER AIRMASS WILL MOVE INTO EAST CENTRAL FLORIDA BEHIND THE
FRONT MID TO LATE WEEK. WHILE WIDESPREAD FREEZING TEMPERATURES ARE
CURRENTLY NOT EXPECTED...TEMPERATURES THURSDAY AND FRIDAY
MORNINGS WILL DIP INTO THE MID TO UPPER 30S ACROSS MOST OF THE
REGION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

MOSES

Nearby

Small Craft Advisories in Florida, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.